MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-15-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is reported at this time based on analysis findings which indicated a possibly reportable device malfunction.H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), pin gauge sets (m-84083, m-84081), camera (panasonic lumix dmc-zs5), 0.0165¿ mandrel as found condition: the echelon-10 micro catheter and axium coil were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Echelon-10 returned further within a plastic glove.Axium coil returned further within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium pusher.The axium implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament broken.No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter hub.The distal micro catheter exhibited evidence of steam shaping.The tip and marker band were found crushed.Testing/analysis: the returned coil could not be advanced out of the introducer sheath as it was found to be stuck and cannot be used for resistance testing due to the damages.The echelon-10 total length was measured to be ~152.8cm and the useable length was measured to be ~145.8cm which is within specification (specification: total (ref) = 152cm, usable: 144cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited out the distal end.An in-house 0.0165¿ mandrel was inserted into the echelon-10 micro catheter hub, through the catheter body and out the distal end with resistance encountered at the damaged tip/marker band.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ could not be confirmed at the reported proximal end; however, resistance was encountered during in-house mandrel resistance testing at the damaged distal end.Possible causes for the damaged distal tip/marker band are patient vessel tortuosity, catheter entrapment, user advances/retrieves the coil against resistance, or due to catheter tip shaping.The axium implant coil was found stretched/damaged, potentially due to advancing against the reported resistance.The axium coil is compatible for use with the echelon-10 micro catheter.There is no indication that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance in the echelon catheter.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm in the left posterior communicating artery with a max diameter of 13 mm and a 7 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the facility treated a case of intracranial aneurysm.After the angiographic diagnosis, 6 gaiding + echelon mic rocatheter + johnson & johnson 21 microcatheter were used to establish access.  after the stent catheter and stuffing catheter were in place, delivered into the lvis stent and semi-deployment, and qc3d coil 18-40 was selected to place into the tumor and form hoop.After angiography, two qc3d coils 14-40, one qc3d coil 12-40, two qc3d coils 7-30, and two prime3d coils 6-20 were selected and placed into the tumor.After angiography, selected 5-15 qc3d coil.During the process of entering the echelon-10 microcatheter, the spring coil was difficult to delivered into it and it could not be pushed.After the radiography tumor was not developed, the stent was developed and the surgery was over.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information received that the cause of the resistance was not determined.The resistance was located in the proximal section of the catheter.The coil came out of the introducer sheath smoothly.The continuous flush was delivered during the procedure.There was a slight kink observed to the coil after removal.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19588409
Report Number9612164-2024-02944
Device Sequence Number3506087
Product Code KRD
UDI-Device Identifier00847536037816
UDI-Public00847536037816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model NumberQC-5-15-3D
Device Catalogue NumberQC-5-15-3D
Device Lot Number227135714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight50 KG